Alert archive / Louisiana / Freeze Warnings in 2016
Freeze Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Dec 8, 2016, 3:39 AM CST for 4 counties in Texas; 7 parishes in Louisiana. It took effect at Dec 9, 2016, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2016, 3:39 AM CST (09:39 UTC)
- In effect from
- Dec 9, 2016, 12:00 AM CST
- Expired
- Dec 9, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 45 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401 WWUS74 KLCH 080939 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 339 AM CST THU DEC 8 2016 ...STRONG COLD FRONT TO BRING STRONG GUSTY WINDS THURSDAY... .A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THURSDAY. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN STRONG AND GUSTY WINDS OVER CENTRAL AND SOUTHERN LOUISIANA... AND SOUTHEAST TEXAS FOR MOST OF THE DAYLIGHT HOURS THURSDAY. WINDS WILL SLOWLY SUBSIDE THURSDAY EVENING. LAZ029-032-033-090000- /O.NEW.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/ /O.CON.KLCH.WI.Y.0019.161208T1500Z-161209T0000Z/ AVOYELLES-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...EFFIE...MARKSVILLE...BUNKIE... COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...BEAVER... ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE 339 AM CST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. * TIMING...9 AM THROUGH 6 PM CST. * WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * TEMPERATURE...29-32 DEGREES NORTH OF I-10 * IMPACTS...DIFFICULTY DRIVING HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH-SOUTH BRIDGES. TRASH CANS AND LOOSE LAWN OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ027-028-030-031-TXZ180-201-259>262-090000- /O.NEW.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/ VERNON-RAPIDES-BEAUREGARD-ALLEN-TYLER-HARDIN-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE... SLAGLE...ALEXANDRIA...PINEVILLE...BUNDICK LAKE...DE RIDDER... FIELDS...ORETTA...OAKDALE...KINDER...TOWN BLUFF...FRED... HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON... SILSBEE...HOLLY SPRINGS...JASPER...KIRBYVILLE... MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE... FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL... GIST...BUNA...EVADALE...DEWEYVILLE 339 AM CST THU DEC 8 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. * TEMPERATURE...29-32 DEGREES NORTH OF I-10 * IMPACTS...FREEZING TEMPERATURES WILL KILL CROPS AND SENSITIVE VEGETATION LEFT OUTDOORS. PETS SHOULD BE BROUGHT INSIDE OR PROVIDED A CLIMATE CONTROLLED SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ041>045-052>055-073-074-TXZ215-216-090000- /O.CON.KLCH.WI.Y.0019.161208T1500Z-161209T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...HATHAWAY... JENNINGS...TOPSY...ROANOKE...WELSH...LAKE ARTHUR...CROWLEY... RAYNE...BRANCH...CHURCH POINT...RICHARD...LAFAYETTE... BREAUX BRIDGE...CADE...ST. MARTINVILLE...ABBEVILLE... INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...NEW IBERIA... MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY... JOHNSON BAYOU...GRAND LAKE...KLONDIKE...CAMERON...CREOLE... GRAND CHENIER...RUTHERFORD BEACH...BEAUMONT...SABINE PASS... SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY 339 AM CST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...9 AM THROUGH 6 PM CST. * WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * IMPACTS...DIFFICULTY DRIVING HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH-SOUTH BRIDGES. TRASH CANS AND LOOSE LAWN OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JONES
4 follow-up statements
600 WWUS74 KLCH 082104 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 304 PM CST THU DEC 8 2016 ...GUSTY NORTHERLY WINDS TO CONTINUE THROUGH THE AFTERNOON... .A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON. WINDS WILL SLOWLY SUBSIDE THURSDAY EVENING. LAZ029-032-033-090015- /O.CON.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/ /O.CON.KLCH.WI.Y.0019.000000T0000Z-161209T0000Z/ AVOYELLES-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...EFFIE...MARKSVILLE...BUNKIE... COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...BEAVER... ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE 304 PM CST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * TIMING...9 AM THROUGH 6 PM CST. * WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * TEMPERATURE...28-32 DEGREES GENERALLY NORTH OF A KROTZ SPRINGS TO RAGLEY LINE IN LOUISIANA AND BUNA TO KOUNTZE LINE IN TEXAS. * IMPACTS...DIFFICULTY DRIVING HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH-SOUTH BRIDGES. TRASH CANS AND LOOSE LAWN OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ027-028-030-031-TXZ180-201-259>262-090015- /O.CON.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/ VERNON-RAPIDES-BEAUREGARD-ALLEN-TYLER-HARDIN-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE... SLAGLE...ALEXANDRIA...PINEVILLE...BUNDICK LAKE...DE RIDDER... FIELDS...ORETTA...OAKDALE...KINDER...TOWN BLUFF...FRED... HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON... SILSBEE...HOLLY SPRINGS...JASPER...KIRBYVILLE... MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE... FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL... GIST...BUNA...EVADALE...DEWEYVILLE 304 PM CST THU DEC 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * TEMPERATURE...28-32 DEGREES GENERALLY NORTH OF A KROTZ SPRINGS TO RAGLEY LINE IN LOUISIANA AND BUNA TO KOUNTZE LINE IN TEXAS. * IMPACTS...FREEZING TEMPERATURES WILL KILL CROPS AND SENSITIVE VEGETATION LEFT OUTDOORS. PETS SHOULD BE BROUGHT INSIDE OR PROVIDED A CLIMATE CONTROLLED SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ041>045-052>055-073-074-TXZ215-216-090000- /O.CON.KLCH.WI.Y.0019.000000T0000Z-161209T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...HATHAWAY... JENNINGS...TOPSY...ROANOKE...WELSH...LAKE ARTHUR...CROWLEY... RAYNE...BRANCH...CHURCH POINT...RICHARD...LAFAYETTE... BREAUX BRIDGE...CADE...ST. MARTINVILLE...ABBEVILLE... INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...NEW IBERIA... MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY... JOHNSON BAYOU...GRAND LAKE...KLONDIKE...CAMERON...CREOLE... GRAND CHENIER...RUTHERFORD BEACH...BEAUMONT...SABINE PASS... SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY 304 PM CST THU DEC 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM CST. * WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * IMPACTS...DIFFICULTY DRIVING HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH-SOUTH BRIDGES. TRASH CANS AND LOOSE LAWN OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
142 WWUS74 KLCH 090008 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 608 PM CST THU DEC 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... .A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON. WINDS WILL SLOWLY SUBSIDE THIS EVENING, WITH FREEZING TEMPERATURES EXPECTED ACROSS INLAND SOUTHEAST TEXAS AND CENTRAL LOUISIANA THROUGH MID MORNING FRIDAY. LAZ029-032-033-091500- /O.EXP.KLCH.WI.Y.0019.000000T0000Z-161209T0000Z/ /O.CON.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/ AVOYELLES-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...EFFIE...MARKSVILLE...BUNKIE... COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...BEAVER... ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE 608 PM CST THU DEC 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... ...WIND ADVISORY HAS EXPIRED... * TEMPERATURE...28-32 DEGREES GENERALLY NORTH OF A KROTZ SPRINGS TO RAGLEY LINE IN LOUISIANA AND BUNA TO KOUNTZE LINE IN TEXAS. * IMPACTS...DIFFICULTY DRIVING HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH-SOUTH BRIDGES. TRASH CANS AND LOOSE LAWN OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ041>045-052>055-073-074-TXZ215-216-090115- /O.EXP.KLCH.WI.Y.0019.000000T0000Z-161209T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...HATHAWAY... JENNINGS...TOPSY...ROANOKE...WELSH...LAKE ARTHUR...CROWLEY... RAYNE...BRANCH...CHURCH POINT...RICHARD...LAFAYETTE... BREAUX BRIDGE...CADE...ST. MARTINVILLE...ABBEVILLE... INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...NEW IBERIA... MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY... JOHNSON BAYOU...GRAND LAKE...KLONDIKE...CAMERON...CREOLE... GRAND CHENIER...RUTHERFORD BEACH...BEAUMONT...SABINE PASS... SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY 608 PM CST THU DEC 8 2016 ...WIND ADVISORY HAS EXPIRED... $$ LAZ027-028-030-031-TXZ180-201-259>262-091500- /O.CON.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/ VERNON-RAPIDES-BEAUREGARD-ALLEN-TYLER-HARDIN-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE... SLAGLE...ALEXANDRIA...PINEVILLE...BUNDICK LAKE...DE RIDDER... FIELDS...ORETTA...OAKDALE...KINDER...TOWN BLUFF...FRED... HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON... SILSBEE...HOLLY SPRINGS...JASPER...KIRBYVILLE... MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE... FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL... GIST...BUNA...EVADALE...DEWEYVILLE 608 PM CST THU DEC 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * TEMPERATURE...28-32 DEGREES GENERALLY NORTH OF A KROTZ SPRINGS TO RAGLEY LINE IN LOUISIANA AND BUNA TO KOUNTZE LINE IN TEXAS. * IMPACTS...FREEZING TEMPERATURES WILL KILL CROPS AND SENSITIVE VEGETATION LEFT OUTDOORS. PETS SHOULD BE BROUGHT INSIDE OR PROVIDED A CLIMATE CONTROLLED SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
467 WWUS74 KLCH 090924 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 324 AM CST FRI DEC 9 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... .FREEZING TEMPERATURES EXPECTED ACROSS INLAND SOUTHEAST TEXAS AND CENTRAL LOUISIANA THROUGH MID MORNING FRIDAY. LAZ027>033-TXZ180-201-259>262-091500- /O.CON.KLCH.FZ.W.0002.000000T0000Z-161209T1500Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE... SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE... COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER... FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER... ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE... TOWN BLUFF...FRED...HILLISTER...IVANHOE...SPURGER...WARREN... WOODVILLE...LUMBERTON...SILSBEE...HOLLY SPRINGS...JASPER... KIRBYVILLE...MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE... BURKEVILLE...FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE... BLEAKWOOD...CALL...GIST...BUNA...EVADALE...DEWEYVILLE 324 AM CST FRI DEC 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...28-32 DEGREES GENERALLY NORTH OF A KROTZ SPRINGS TO RAGLEY LINE IN LOUISIANA AND BUNA TO KOUNTZE LINE IN TEXAS. * IMPACTS...FREEZING TEMPERATURES WILL KILL CROPS AND SENSITIVE VEGETATION LEFT OUTDOORS. PETS SHOULD BE BROUGHT INSIDE OR PROVIDED A CLIMATE CONTROLLED SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
676 WWUS74 KLCH 091439 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 839 AM CST FRI DEC 9 2016 LAZ027>033-TXZ180-201-259>262-091545- /O.EXP.KLCH.FZ.W.0002.000000T0000Z-161209T1500Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE... SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE... COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER... FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER... ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE... TOWN BLUFF...FRED...HILLISTER...IVANHOE...SPURGER...WARREN... WOODVILLE...LUMBERTON...SILSBEE...HOLLY SPRINGS...JASPER... KIRBYVILLE...MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE... BURKEVILLE...FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE... BLEAKWOOD...CALL...GIST...BUNA...EVADALE...DEWEYVILLE 839 AM CST FRI DEC 9 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... TEMPERATURES IN THE WARNED AREA ARE STEADILY RISING, AND WILL CLIMB TO ABOVE FREEZING BY 9 AM IF THEY HAVE NOT DONE SO ALREADY. $$ 13
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Dec 7, 9:45 PM CST, 5 hours 54 minutes earlier.
Area forecast discussion, Dec 7, 9:45 PM CST, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
945 PM CST Wed Dec 7 2016
.DISCUSSION...
Wx map shows cold front moving through the Arklatex this evening.
Radar showing patchy light rain developing over Southeast Texas,
which will spread east northeast with the flow aloft, gradually
filling south and eastward as the cold front moves through the
region Thursday. Not much changes in forecast, mainly leaving
chance of showers with the frontal passage. No changes to ongoing
wind hazards inland and offshore.
DML
&&
.PREV DISCUSSION... /issued 523 PM CST Wed Dec 7 2016/
AVIATION...Mostly MVFR conditions are expected this evening,
however IFR ceilings will become common as midnight approaches.
Scattered to numerous showers will also move through the region
reducing vis at times. Ceilings will slowly improve through
Thursday. Winds will be north to northeast through the period and
very gusty during Thursday.
PREV DISCUSSION... /issued 520 PM CST Wed Dec 7 2016/
DISCUSSION...
Main update was to trend a bit upward in sustained winds and gusts
across the coastal lakes/bays as well as inland locations for most
of Thursday with just about every available guidance increasing
confidence in a windy day Thursday. Thus it is necessary to issue
a wind advisory from 9 am to 6 pm Thursday for portions of Central
and Southern Louisiana, and Southeast Texas. With guidance
slightly lower for Inland Southeast Texas, did not include them at
this time, but this may have to be adjusted if later guidance
comes in higher.
DML
MARINE...
Main update was to include Small Craft Advisories for Sabine &
Calcasieu Lake, and Vermilion Bay from 6 AM Thursday through 6 AM
Friday, which matches well with the ongoing Gale Warning across
the 0-60 NM coastal marine zones.
DML
PREV DISCUSSION... /issued 349 PM CST Wed Dec 7 2016/
DISCUSSION...
Under cloudy skies...temperatures were slow to climb out of the
mid 50s across the northern areas. We did see some slightly
warmer temperatures this afternoon across the southern areas with
highs making it into the lower 60s. Southerly winds had yet to
materialize which in concert with the thick cloud cover...played
a key role in temperatures much cooler than expected. The
stationary frontal boundary over the gulf waters never made it
back as a warm front.
The active weather pattern we have seen over the last week will
continue to plaque the area. In the upper levels...a broad trough
covered much of the interior part of the country. We do expect a
strong cold front to arrive later tonight and sweep into the
coastal waters by early Thursday morning. Much colder temperatures
are on the way including a chance of showers in the vicinity of
the cold front. Much colder canadian air will spill down into the
central and southern United states through Friday. Therefore...the
arctic blast of cold air will be felt starting Thursday (highs
upper 40s to lower 50s) and Friday (highs mid 40s to near 50).
Northerly winds tomorrow look to remain below wind advisory criteria
except perhaps just near the coastline. Will let the overnight crew
decide if we will need a wind advisory for the coastal zones when
they get a newer model run. For now...current GFS/NWPS wind grids
do not support it. However...the HRRR model does. The next shift
folks will look at the newer models and will make the decision
later tonight.
We do expect the coastal waters will receive much of the stronger
winds and therefore will upgrade Gale Watch to Gale Warning for
12Z Thursday to 12Z Friday.
This arctic blast of air will bring a freeze to areas north of the I-
10 corridor Thursday night into Friday morning and most all of the
area Saturday morning.
Temps begin to moderate Saturday afternoon as high pressure shifts
east and winds turn southerly in advance of the next cold front...the
timing of which the long range models are beginning to come into
agreement and therefore expecting another round of rain Sunday and
Sunday night with another front sweeping the rain out during the
same time period. Expect probability of rain to fall off sharply
early Monday as the front sweeps out the moisture.
The progressive pattern continues into the middle and latter part of
next week as guidance indicates reinforcement of northerly flow
Tuesday and then another front swings through on Wednesday. These
rapid swings in weather will continue for the foreseeable future.
MARINE... A Gale warning is now in effect Thursday morning through
Friday morning for coastal waters out 60 NM. Offshore winds behind a
cold front pushing through the area Thursday morning will gust to 35-
40 knots and continue through early Friday morning. Seas will be in
the 7-9 foot range from 20-60 NM offshore. Winds will moderate
during the day Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 45 47 28 45 / 30 30 10 0
LCH 52 52 34 48 / 40 50 10 0
LFT 51 52 33 48 / 40 50 10 0
BPT 53 54 35 50 / 50 50 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 9 AM to 6 PM CST Thursday for LAZ029-032-033-
041>045-052>055-073-074.
TX...Wind Advisory from 9 AM to 6 PM CST Thursday for TXZ215-216.
GM...Gale Warning from 6 AM Thursday to 6 AM CST Friday for GMZ450-
452-455-470-472-475.
Small Craft Advisory from 6 AM Thursday to 6 AM CST Friday for
GMZ430-432-435.
&&
PUBLIC...04Hazardous weather outlook, Dec 7, 4:33 AM CST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 433 AM CST WED DEC 7 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 081045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 433 AM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG DEVELOPMENT THIS MORNING WILL POTENTIALLY REDUCE VISIBILITIES IN SOME LOCATIONS TO LESS THAN 1/4 MILE. FOG WILL DISSIPATE BY MID MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY MORNING BRINGING SCATTERED SHOWERS AND WHAT WILL LIKELY BE THE COLDEST TEMPERATURES OF THE SEASON THUS FAR. A FREEZE IS EXPECTED FRIDAY MORNING NORTH OF THE I-10 CORRIDOR. ANOTHER FREEZE IS EXPECTED SATURDAY MORNING WITH FREEZING TEMPERATURES REACHING NEAR THE COAST. A HARD FREEZE WILL BE POSSIBLE ACROSS PARTS OF CENTRAL LOUISIANA SATURDAY MORNING. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY INTO SUNDAY NIGHT BRINGING SCATTERED SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-081045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 433 AM CST WED DEC 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT BRINGING ISOLATED SHOWERS ACROSS WESTERN PORTIONS OF THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY MORNING BRINGING SCATTERED SHOWERS. BEHIND THE FRONT, WINDS WILL TURN NORTHERLY AND INCREASE SIGNIFICANTLY. A GALE WATCH HAS BEEN ISSUED FOR COASTAL WATERS OUT 60 NM. GALE FORCE WINDS WITH GUSTS BETWEEN 35-40 KNOTS CAN BE EXPECTED FROM THURSDAY MORNING THROUGH FRIDAY MORNING. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY INTO SUNDAY NIGHT BRINGING SCATTERED SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Freeze Warnings in Louisiana, 2016Freeze Warnings in Texas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.